MAUDE Adverse Event Report: ETHICON INC. SFX SPI MCRYL+ UNI UD 6IN 3-0 S/A RB-1; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. SFX SPI MCRYL+ UNI UD 6IN 3-0 S/A RB-1; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Catalog Number SXMP1B424
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint (b)(4) this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare® active ingredient(s) ¿ triclosan dosage form ¿ suture/solid/parenteral strength ¿ = 2360 g/m.H6 component code: g07002 device not returned to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: the sxmpb424 was the used in case that had broke.The needle did fall off and they did retrieve needle from patient.Patient was having post-op issues and they re-did the j-tube this morning using j864.The initial suture that broke didn't hold but the second suture that they use (sxmpb424) did.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.This complaint was reported for 2 devices.Sxmp1b443 and sxmp1b424.Clarification on this event is requested.What suture(s) were used during the initial procedure? please specify which product code(s).How many sutures broke during the initial procedure? which suture(s) broke during the initial procedure? please specify which product code(s).Was the needle removed during the initial procedure? did a suture also break post-op? if yes, please specify which product code.If a suture did break post-op, please describe the appearance of the suture during second procedure and where was the break noted (termination, middle, end)? if a suture did break post-op, were there any precipitating patient stress factors for the event? what post-op issues did the patient experience? why was the re-op (re-doing of the j-tube) required? is there any complaint against the j864 suture that was used during the re-op when re-doing the j-tube? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date of index surgical procedure? the diagnosis and indication for the index surgical procedure? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number for each suture? surgeon¿s name? will any product be returned? if so, please provide the return date and tracking information.Note: related events reported via 2210968-2024-03430.
 
Event or Problem Description
It was reported that a patient underwent a robotic j-tube placement procedure on an unknown date and a barbed suture was used.During the procedure, the suture broke in half.The surgeon used an x-ray to locate the needle that fell into the liver bed.The needle was retrieved from patient.The patient was having post-op issues and the surgeon re-did the j-tube.Additional information was requested.

Brand Name
SFX SPI MCRYL+ UNI UD 6IN 3-0 S/A RB-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18975880
Report Number2210968-2024-03431
Device Sequence Number6213827
Product Code GAM
UDI-Device Identifier10705031236509
UDI-Public10705031236509
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXMP1B424
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown